You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

Bradycardia related to hypoglycaemia

Navarro-Gutiérrez, Sergio; González-Martínez, Félix; Fernández-Pérez, Maria Teresa; García-Moreno, Maria Teresa; Ballester-Vidal, Maria Rosa; Pulido-Morillo, Francisco J.

European Journal of Emergency Medicine:
Case Report
Abstract

Alterations in blood glucose levels are known to be involved in electrocardiogram changes. Various types of arrhythmias have been reported. We present here the case of an 81-year-old woman presenting with transient atrial fibrillation while being treated for hypoglycaemia with dextrose infusion, and finally developing a sinus rhythm. The presence of alterations in glucose blood levels should always be considered as a potential cause of transient atrial fibrillation.

Author Information

Department of Emergency Medicine, Hospital Virgen de la Luz, Cuenca, Spain

Correspondence and requests for reprints to Sergio Navarro-Gutiérrez, Department of Emergency Medicine, Hospital Virgen de la Luz, Hermandad de Donantes 2, 16002 Cuenca, Spain

Tel: +34 969 179900 (Ext 2096);

e-mail: sergionavarrog@hotmail.com

© 2003 Lippincott Williams & Wilkins, Inc.